Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child having nausea, chest pain. Diagnosed with costochondritis. On ibuprofen. Suggestions?

I m a school RN with a child returning for feeling like throwing up and chest pain. He has already been to his PMD and they dx d him with Costochondritis and recommended Ibuprofen around the clock. I m suspecting reflux and recommend that the parents call PMD and discuss further. I informed them that the Motrin/Ibuprofen would make his sx worse. Their pediatrician continues to reassure them that the EKG was normal and states to observe for the next several days. In the mean time, what would you recommend?
Asked On : Sun, 24 Feb 2013
Answers:  2 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Hi ,
Thank you for your query.
i am afraid you are right. Costochondritis doesn't causing vomiting.
It is acid reflux disease which is causing nausea and vomiting along with "chest pain".
Withold ibugesic. Give him omeprazozole and antacid solution.Avoid milk,fruit ,juices and wheat products.
For pain give buscopan.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing your child a speedy recovery.
Have a nice day
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
Usually reflux will present with retrosternal pain, and vomitings.
Yes ibuprofen will worsen the reflux if the child have it.
So it should be given with food and whenever there is severe pain only.
Some times anti acid and pro kinetic medication is required to control the reflux.
So I advise to consult Pediatrician for the medication advise.
Hope I have answered your query.
Answered: Wed, 27 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor